John had strep last week and was prescribed Amoxicillin. Though I know he has taken it before for various things in his life this was the first time he had this serious of a reaction. He had been on the antibiotic for a week yesterday morning when I noticed his face looked red so I peeked down the back of his shirt and saw this:
The pharmacist was able to confirm my suspicion of penicillin rash and John wanted to go to school so I went ahead and took him as he missed three days last week due to the strep. He seemed like he felt ok and it obviously isn't anything contagious. He spent the day yanking up his shirt to gross-out unsuspecting kids. They apparently didn't think much of it.
John checks himself out in the mirror.
Fast forward to today:
As you can see he was looking much worse. His ears were just two solid red hives.
The doctor called in a steroid for us to give him in addition to the Benadryl.
I think he is looking better tonight.